MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI SION; PTCA Guide Wire

ASAHI INTECC CO., LTD. ASAHI SION; PTCA Guide Wire
Model Number AHW14R101S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an asahi sion guide wire was used during a percutaneous coronary intervention (pci) to treat a modelately calcified lesion in the proximal left anterior descending artery (lad).During the removal of the sion guide wire, the sion guide wire entered a subintimal space at the distal edge of the stent and was entrapped.The coil of the sion guide wire was unwound and fractured.An attempt was made to advance an unspecified microcatheter to the wire tip to facilitate retrieval; however, the attempt was unsuccessful.A terumo runthrough guide wire was advanced into the vessel and an unspecified 2.0mm balloon catheter was inflated across the affected segment.The microcatheter was advanced over the sion guide wire.Inspection revealed that the fracture had occurred only at the extreme distal tip of sion guide wire, and the remainder of the sion guide wire was removed intact.Post-intervention angiography showed that the wire fragment was trapped by the newly deployed stent.It was informed that there was no adverse patient effect associated with this event and the patient was discharged in stable condition.
 
Additional Manufacturer Narrative
Manufacturing site: toyoflex cebu corporation, cebu, philippines, registration number: 3016119728 the affected sion guide wire is going to be returned to manufacturer and device evaluation will be performed when the device arrives.Lot history review revealed no anomaly relating to the reported case.No other similar product experience report was received from this lot.As the affected device was not returned, the cause of this event could not be identified.Based on the obtained information and referring to known similar events, it was presumed that torsion and tensile stress generated with guide wire removal might have been locally applied on the tip of the subject sion guide wire while the wire tip was trapped by the subintimal space.Consequently, the tip of the sion guide wire was fractured.Additional treatment by stenting was considered an adverse patient effect and the reported fragment left in patient anatomy was considered a permanent impairment.Capa: no capa will be taken.The instructions for use (ifu) states: "[warnings]" ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel."[malfunction and adverse effects]" ~ separation of the guide wire.

Brand Name
ASAHI SION
Common Device Name
PTCA Guide Wire
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
kumiko ooka
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key50189606
Report Number3003775027-2026-00161
Device Sequence Number6122505
Product Code DQX
UDI-Device Identifier04547327132985
UDI-Public(01)04547327132985(17)281231(10)260110A04F
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Type of Report Initial,Followup
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAHW14R101S
Device Lot Number260110A04F
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/10/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2026
Supplement Date Received by Manufacturer08/10/2026
Initial Report FDA Received Date08/10/2026
Supplement Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexUnknown